Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 97, NWS Springfield, MO

August 8, 2013Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 8, 2013, 1:29 AM CDT for Taney County, Missouri. It was in force for 11 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2013, 1:29 AM CDT (06:29 UTC)
Expired
Aug 8, 2013, 12:00 PM CDT
In force
11 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Taney County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:11 AM CDTHEAVY RAIN 2.215 S Hollister, MO2.21 INCHES REPORTED BY THE BRANSON AIRPORT IN ONE HOUR.
Aug 8, 3:02 AM CDTHEAVY RAIN 5.395 S Hollister, MO5.39 INCHES OF RAINFALL MEASURED IN LESS THAN 2 HOURS.
Aug 8, 4:23 AM CDTFLASH FLOODHollister, MOTANEY COUNTY FIRE DEPARTMENT AND RESCUE IS EVACUATING AND PERFORMING HIGH WATER RESCUES ALONG TURKEY CREEK IN HOLLISTER. THE HIDDEN VALLEY MOBILE HOME PARK AND OLD MILL ROAD AREA IS BEING AFFECTED. UNKNOWN HOW MANY AFFECTED AT THIS TIME.
Aug 8, 4:55 AM CDTFLASH FLOODHollister, MOST JAMES BRIDGE UNDER WATER IN DOWNTOWN HOLLISTER. SEVERAL BUSINESSES GETTING WATER IN THEM. TURKEY CREEK RV PARK IS FLOODED. SEVERAL RESIDENCES OFF RAILROAD AVENUE FLOODED.
Aug 8, 5:06 AM CDTFLASH FLOODHollister, MOONE OR TWO MOBILE HOMES WERE COMPLETELY WASHED AWAY IN TURKEY CREEK.
Aug 8, 6:40 AM CDTFLASH FLOOD5 Se Hollister, MOROUTE J WAS CLOSED AND FLOODED.
Aug 8, 6:40 AM CDTFLASH FLOODHollister, MOROUTE BB WAS CLOSED AND FLOODED
Aug 8, 7:18 AM CDTHEAVY RAIN 82 Nne Ridgedale, MOBRANSON AIRPORT REPORTED 8 INCHES MEASURED RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 174 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WGUS53 KSGF 080629
FFWSGF
MOC213-081200-
/O.NEW.KSGF.FF.W.0097.130808T0629Z-130808T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 AM CDT.

* AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR WAS ESTIMATING BETWEEN ONE AND TWO
  INCHES OF RAINFALL HAS ALREADY OCCURRED WITH ADDITIONAL HEAVY
  RAINFALL EXPECTED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
      3650 9277

$$

LINDENBERG
5 follow-up statements
408 
WGUS73 KSGF 080815
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 AM CDT THU AUG 8 2013

MOC213-081200-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
315 AM CDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR TANEY
COUNTY...

AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR HAS ESTIMATED TWO TO SIX INCHES OF RAINFALL HAS FALLEN 
IN THE WARNED AREA. THE BRANSON AIRPORT RECENTLY REPORTED OVER 5 
INCHES OF RAINFALL IN THE PAST COUPLE HOURS. ADDITIONAL RAINFALL OF 
ONE TO THREE INCHES MAY BE POSSIBLE IN THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
      3650 9277

$$

GRIFFIN
639 
WGUS73 KSGF 080928
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 AM CDT THU AUG 8 2013

MOC213-081200-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
428 AM CDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR TANEY
COUNTY...

...A FLASH FLOOD EMERGENCY FOR ALONG TURKEY CREEK INCLUDING THE TOWN 
OF HOLLISTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.

NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.

&&

LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
      3650 9277

$$

GRIFFIN
340 
WGUS53 KSGF 081115
FFWSGF
MOC213-081700-
/O.EXT.KSGF.FF.W.0097.000000T0000Z-130808T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL NOON CDT.

* AT 610 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED    
  AREA. DOPPLER RADAR HAS ESTIMATED 3 TO 8 INCHES OF RAINFALL HAS    
  FALLEN WITH ADDITIONAL ONE TO THREE INCHES LIKELY THIS MORNING.

  THIS IS A FLASH FLOOD EMERGENCY FOR HOLLISTER ALONG TURKEY CREEK.  
  NUMEROUS HOMES AND BUSINESSES HAVE BEEN FLOODED. ONE TO TWO MOBILE 
  HOMES HAVE BEEN WASHED AWAY. NUMEROUS PEOPLE HAVE BEEN EVACUATED   
  AND HIGH WATER RESCUES OCCURRING IN DOWNTOWN HOLLISTER ALONG       
  TURKEY CREEK.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.

NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.

&&

LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
      3650 9277

$$

GRIFFIN
444 
WGUS73 KSGF 081455
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT THU AUG 8 2013

MOC213-081700-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
955 AM CDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR TANEY
COUNTY...

AT 950 AM CDT...LOCAL FIRE DEPARTMENT OFFICIALS REPORTED THAT WATER 
LEVELS HAD FALLEN ON TURKEY CREEK AT HOLLISTER AND EVACUATIONS WERE 
NO LONGER OCCURRING. 

EVEN THOUGH RAINFALL HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL 
IS EXPECTED TO CONTINUE IN LOW LYING AREAS THROUGH THE MORNING.  
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
      3650 9277

$$

TERRY
605 
WGUS73 KSGF 081536
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CDT THU AUG 8 2013

MOC213-081700-
/O.CON.KSGF.FF.W.0097.000000T0000Z-130808T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-
1036 AM CDT THU AUG 8 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR TANEY
COUNTY...

...A FLASH FLOOD EMERGENCY IS NO LONGER IN EFFECT ALONG TURKEY CREEK 
INCLUDING THE TOWN OF HOLLISTER...

AT 950 AM CDT...LOCAL FIRE DEPARTMENT OFFICIALS REPORTED THAT WATER 
LEVELS HAD FALLEN ON TURKEY CREEK AT HOLLISTER AND EVACUATIONS WERE 
NO LONGER OCCURRING. 

EVEN THOUGH RAINFALL HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL 
IS EXPECTED TO CONTINUE IN LOW LYING AREAS THROUGH THE MORNING.  
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9331 3664 9331 3675 9330 3674 9277
      3650 9277

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:38 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 7, 11:38 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 PM CDT Wed Aug 7 2013

.SHORT TERM...(Today and Tonight)
ISSUED AT 344 AM CDT WED AUG 7 2013

Significant flooding continues over central Missouri this
afternoon from another localized swath of very excessive rainfall
with high impact in the Gasconade and Big Piney river basins with
other more minor flooding elsewhere. See the latest areal and
river flooding warnings for the latest info.

A synoptic scale front over northern MO is expected to drop south
into central and southern MO overnight tonight to the AR/MO line
by 12z Thu. Outflow boundaries also reside over southern MO and
northern AR. Pockets of clearing have allowed temperatures to rise
into the 80s in some spots (KLBO/Lebanon), and can't rule some
convection in localized spots in the near term. Overall it looks
like we will see an uptick in late night convection once again,
likely setting up a bit far south into SE KS and southern MO. Not
totally confident as to where tonight's heavy rain band will set up
and trends will need to be watched. NAM and GFS PWAT's still in the
2.00 inch range will allow storms to be efficient rain producers
once again. Best instability from the SREF is focus over the
southern quarter of MO, so believe heavier rain fall setting up
just a bit far south tonight seems plausible. Again, a low end
risk for strong to severe storms will exist, mainly a
wind/marginal hail risk.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 344 AM CDT WED AUG 7 2013

Thursday: Ongoing precip is likely over at least the southern half
of the CWFA. The main sfc front will meander somewhere close to
the MO/AR line while the elevated baroclinic zone/850mb front will
continue to focus precipitation over southern MO and SE KS and
believe we will see more daytime precip on Thu than we have seen
in past days. Severe weather chances will be possible where
instability can develop during the day, but this is problematic to
determine (where and if it will occur). Again, the SREF focuses
the best instability over southern Missouri/SE KS versus central
and northern MO.

Thu night-Friday: Repeat Wed night and Thu with the same overall
ingredients, but possibly farther to the north back into central
MO again as the ECMWF/GFS/GEM all lift the front a bit to the
north. Thursday night and Friday morning has the potential to be a
higher impact in terms of flooding with a somewhat more robust
veering low level jet a potential set up for back-building west-
east convective bands. Ongoing convection will also likely last
into the day Friday morning.

Fri night-Saturday: Hate to say this, but a similar nighttime set
up will be possible for one more night. Again, a low level 850mb
convergence zone is still indicated to be over the region,
although the low level jet and moisture advection may not be quite
as robust versus Thu night.

Saturday night-Sunday: A break? Maybe, although not looking as
clear cut. Nighttime rain chances seem less focused, more over
our south central MO counties. This period may be a bit of lull.

Sunday night and early next week: The western upper level ridge
amplifies and troughing over the Great Lakes put the region back
into a similar pattern that we were in last week, more of a upper
level northwest flow pattern. Unfortunately, we will still be under
the gun as convection develops over the central Plains then shifts
southeast toward the region. Obviously hard to pinpoint timing,
but it doesn't look like we will see the baroclinic zone push far
enough out the region to preclude rain/tstm chances at times
through this period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1135 PM CDT WED AUG 7 2013

Low level jet and moisture transport beginning to increase late
this evening and convection is beginning to become more widespread
across far southern Missouri towards the Arkansas border. This is
in the vicinity of the 850 frontal boundary. Expecting the
convection to continue increasing in coverage over the next few
hours and have it mainly affecting the BBG TAF initially and then
as the next wave approaches from the west after 09-10z...have it
affecting the JLN/SGF sites. Have VFR conditions outside of
convection and MVFR within.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.

&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Aug 7, 7:59 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT WED AUG 7 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
759 PM CDT WED AUG 7 2013

...SIGNIFICANT FLOODING POSSIBLE INTO THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  EXTREME FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SMALL SCALE BOUNDARIES FROM EARLIER THUNDERSTORMS COUPLED WITH
  WEAK TO MODERATE HEATING AND INSTABILITY WILL LEAD TO A FEW
  SCATTERED THUNDERSTORMS THIS EVENING. A STRONGER STORM OR TWO
  WILL BE POSSIBLE WITH GUSTY WINDS.

  ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS KANSAS AND
  MOVE INTO THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. THERE IS
  A RISK OF LOCALIZED DAMAGING WIND GUSTS WITH THIS ACTIVITY
  ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN
  MISSOURI. OF MOST CONCERN WILL BE ADDITIONAL HEAVY RAINFALL
  LEADING TO A RENEWED RISK FOR FLASH FLOODING AREA WIDE.

  WITH SATURATED SOILS AND HIGH WATER LEVELS ACROSS THE REGION...
  FLASH FLOODING IS LIKELY WHEREVER PERSISTENT THUNDERSTORMS DO
  DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WITH HEAVY RAINFALL WILL BE ONGOING THURSDAY
  MORNING. IF ENOUGH INSTABILITY CAN REDEVELOP AHEAD OF THESE
  STORMS ACROSS THE MISSOURI OZARKS...THERE WILL BE A RISK FOR
  DAMAGING WIND GUSTS. UNSETTLED WEATHER IS EXPECTED FOR THE
  REMAINDER OF THE WEEK AS A FRONT SETTLES JUST TO THE SOUTH OF
  THE AREA. HEAVY RAINFALL IS ONCE AGAIN EXPECTED AND THE RISK FOR
  FLASH FLOODING WILL REMAIN SIGNIFICANT.

  AFTERNOON HEAT INDICES MAY REACH THE MID TO UPPER 90S THURSDAY
  AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH
  TONIGHT...BUT SOME LOCALIZED STRONG TO SEVERE THUNDERSTORMS WILL
  BE POSSIBLE AT TIMES.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAEDE

In the hours before

Local storm report, Aug 7, 11:04 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      5 WSW WET GLAIZE        37.89N 92.61W
08/07/2013                   CAMDEN             MO   DEPT OF HIGHWAYS

            DELAYED REPORT FROM EARLIER TODAY. ROUTE H CLOSED IN BOTH
            DIRECTIONS NEAR THE INTERSECTION WITH HIGHWAY T.

0700 AM     FLASH FLOOD      5 WSW WET GLAIZE        37.89N 92.61W
08/07/2013                   CAMDEN             MO   DEPT OF HIGHWAYS

            DELAYED REPORT FROM EARLIER TODAY. ROUTE BB CLOSED IN
            BOTH DIRECTIONS APPROXIMATE 6 MILES SOUTH OF HIGHWAY 7.

0730 AM     FLASH FLOOD      ENE SLIGO               37.78N 91.37W
08/07/2013                   DENT               MO   DEPT OF HIGHWAYS

            DELAYED REPORT FROM EARLIER TODAY. ROUTE TT CLOSED IN
            BOTH DIRECTIONSD DUE TO FLOODING IN THE VICINITY OF
            CROOKED CREEK.

0900 AM     FLASH FLOOD      ENE SLIGO               37.77N 91.38W
08/07/2013                   DENT               MO   DEPT OF HIGHWAYS

            DELAYED REPORT FROM EARLIER TODAY. ROUTE TT IS CLOSED IN
            BOTH DIRECTIONS IN THE VICINITY OF CROOKED CREEK.

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:34 AM CDTFlash Flood Warning EmergencySGFBarry, Stone11 hr
Aug 8, 1:45 AM CDTFlash Flood WarningSGFMcDonald10 hr
Aug 8, 2:33 AM CDTSpecial Weather StatementSGFTaney42 min
Aug 8, 3:57 AM CDTSpecial Weather StatementSGFBarry48 min
Aug 8, 5:34 AM CDTFlash Flood WarningSGFHowell, Ozark6 hr
Aug 8, 5:50 AM CDTRiver Flood WarningSGFMcDonald46 hr
Aug 8, 5:59 AM CDTFlash Flood WarningSGFNewton6 hr
Aug 8, 6:17 AM CDTFlash Flood WarningSGFDouglas, Howell6 hr
Aug 8, 7:37 AM CDTFlash Flood WarningSGFDade, Dallas, Greene, Polk4 hr
Aug 8, 7:40 AM CDTFlash Flood WarningSGFTexas, Wright5 hr
Aug 8, 9:38 AM CDTRiver Flood WarningSGFCedar4 days
Aug 8, 9:44 AM CDTFlash Flood WarningSGFCedar, Polk3 hr
Aug 8, 10:00 AM CDTFlash Flood WarningSGFCamden, Dent, Laclede, Phelps, Pulaski, Texas4 hr
Aug 8, 11:50 AM CDTFlash Flood WarningSGFBarry, McDonald, Stone, Taney4 hr
Aug 8, 11:53 AM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more21 hr
Aug 8, 11:58 AM CDTAreal Flood WarningSGFDade, Dallas, Greene, Polk6 hr
Aug 8, 12:55 PM CDTAreal Flood WarningSGFCedar, Polk5 hr
Aug 8, 1:52 PM CDTRiver Flood WarningSGFStone59 hr
Aug 8, 2:01 PM CDTAreal Flood WarningSGFCamden, Dent, Laclede, Phelps, Pulaski, Texas21 hr
Aug 8, 3:52 PM CDTAreal Flood WarningSGFBarry, McDonald, Stone, Taney18 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.